Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 116, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 8, 2022, 6:29 PM CDT for Madison County, Saint Francois County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2022, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 8, 2022, 6:47 PM CDT
- In force
- 18 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Madison County, MO, Saint Francois County, MO
The radar
The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
049
WUUS53 KLSX 082329
SVRLSX
MOC123-187-090015-
/O.NEW.KLSX.SV.W.0116.220708T2329Z-220709T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
629 PM CDT Fri Jul 8 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Madison County in southeastern Missouri...
South central St. Francois County in southeastern Missouri...
* Until 715 PM CDT.
* At 629 PM CDT, a severe thunderstorm was located near Iron Mountain
Lake, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Knob Lick around 645 PM CDT.
Other locations in the path of this severe thunderstorm include
Fredericktown, Junction City and Cobalt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3757 9055 3760 9055 3760 9053 3764 9053
3775 9049 3771 9025 3767 9020 3769 9017
3745 9029
TIME...MOT...LOC 2329Z 292DEG 26KT 3769 9053
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney1 follow-up statement
246
WWUS53 KLSX 082347
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
647 PM CDT Fri Jul 8 2022
MOC123-187-082357-
/O.CAN.KLSX.SV.W.0116.000000T0000Z-220709T0015Z/
Madison MO-St. Francois MO-
647 PM CDT Fri Jul 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON AND SOUTH
CENTRAL ST. FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3757 9055 3760 9055 3760 9053 3764 9053
3775 9049 3771 9025 3767 9020 3769 9017
3745 9029
TIME...MOT...LOC 2346Z 292DEG 26KT 3764 9038
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:14 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 8, 6:14 PM CDT, 15 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
614 PM CDT Fri Jul 8 2022
.SHORT TERM... (Through Late Saturday Night)
Issued at 244 PM CDT Fri Jul 8 2022
At 1900 UTC, a weak area of low pressure was moving eastward along
the surface baroclinic zone. This low will slowly move into far
southern Illinois by late this evening. To the southwest of the low,
a cold front is forecast to move through east-central Missouri and
parts of central Illinois over the next few hours, followed by
our southeastern Missouri and southwest Illinois counties by early
this evening. Ahead of this feature is a prefrontal convergence
zone and this boundary should serve as the focus for isolated to
scattered convection very late this afternoon or early this evening.
The delay in convective initiation is due to subsidence in the wake
of the earlier convection/MCV that exited the area just a couple of
hours ago. By the time convection does initiate, it should be
developing near the CWA border or just to the southeast. Given storm
motions should be moving east/southeast (i.e., away/out of the
area), any strong/severe threat appears very small both in terms of
space and time. If a strong/severe storm does develop in southeast
Missouri or southwest Illinois, damaging winds would be the primary
threat given expected DCAPE values over 1000 J/kg and steep low-
level lapse rates.
In terms of the ongoing heat products, no change was made as
temperatures and associated heat index values have really started to
climb over the past couple of hours under at least a partially clear
sky. Peak values should occur over the next 1-3 hours before slowing
falling from northwest to southeast.
Further to the northwest behind the front, deep low-level
convergence associated with a surface inverted trough and 850-hPa
frontal boundary should help produce at least scattered shower
activity. Some of the stronger cells likely will get electrified and
produce lightning through the early overnight hours given elevated
instability over the area. Aloft, a weak shortwave trough will also
help develop shallow convection/shower activity. Given these forcing
mechanisms and pretty good agreement in deterministic model
guidance, boosted PoPs significantly through the overnight hours and
into Saturday morning into the high chance/low likely category.
Other than isolated lightning activity tonight, no hazards should be
associated with this activity but some brief beneficial downpours
may occur over small areas. The west/northwest to east/southeast
axis of more concentrated shower activity should eventually push
southeastward out of the area toward midday on Saturday. However,
the low stratus will linger for at least a few hours. The
aforementioned low stratus combined with north/northeast winds
should help limit the diurnal temperature rise on Saturday to only
about 10 degrees in some locations. Highs are expected to be
generally in the low to mid 80s across the bi-state area.
Decreasing clouds are expected late Saturday afternoon through the
evening hours, with a mostly clear sky forecast overnight. The clear
sky combined with lightening winds as a strong surface ridge
approaches should yield favorable conditions for radiational cooling.
As a result, leaned toward the NBM's 25th percentile for low
temperatures which resulted readings dropping back into the upper
50s to low 60s. These values would be about 5-10 degrees below
normal for the date.
Gosselin
.LONG TERM... (Sunday through Next Friday)
Issued at 244 PM CDT Fri Jul 8 2022
(Sunday - Sunday Night)
The strong surface high across the Great Lakes will continue to
dominate our sensible weather through the end of the weekend. While
high temperatures probably will be a couple of degrees warmer on
Sunday compared to Saturday, lower dewpoints/humidity will make it
feel very comfortable for this time of year.
(Monday - Next Friday)
Ensemble guidance is in good agreement in the synoptic scale pattern
early/mid next week. A strong shortwave trough is expected to cross
the Upper Midwest and Great Lakes Monday night into early Tuesday. A
cold front associated with this feature will move through the mid-
Mississippi Valley during this time frame. Unfortunately, widespread
beneficial rain appears unlikely due to the stronger mid/upper level
forcing residing well to our north and east and limited surface
convergence along the boundary. The GEFS/EPS probabilities for at
least a tenth of an inch of rainfall only top out in the 15-25
percent range. Another limiting factor (which has really been a
theme the past 4-6 weeks) is the front is likely to move through the
CWA overnight during the period where instability is at its minimum.
Behind the front, near to slightly below normal temperatures are
favored along with little/no chance of measurable rainfall through
Thursday.
By late in the week (and heading into next week), the GEFS/EPS mean
mid/upper level heights show the ridge strengthening and moving a
bit eastward. This should lead to a return to above normal
temperatures. In terms of precipitation chances, it likely will
depend on the exact position of the ridge axis but it is at least
possible our area is in a region that could see a "ridge runner" on
the east/northern periphery.
Gosselin
&&
.AVIATION... (For the 00z TAFs through 00z Saturday Evening)
Issued at 610 PM CDT Fri Jul 8 2022
While the deepest convection has largely remained south of local
terminals through the day today, a cluster of thunderstorms
recently developed northwest of STL and will likely impact the
terminal near the start of the 00Z TAF cycle. Impacts will likely
be limited to a burst of heavy rain, lightning, and perhaps some
erratic wind gusts. However, these storms will be short lived, and
VFR ceilings will likely return once the storms move through.
Overnight, attention turns to the potential for widespread MVFR to
IFR stratus. This is likely to develop and impact all terminals
overnight through late morning tomorrow, and will gradually
scatter and lift during the afternoon. Periodic weak showers will
also be possible overnight through later morning, with a very low
chance of a stray thunderstorm as well.
BRC
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Crawford MO-
Franklin MO-Gasconade MO-Jefferson MO-Osage MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Washington MO.
Excessive Heat Warning until 8 PM CDT this evening for Iron MO-
Madison MO-Reynolds MO.
IL...Heat Advisory until 8 PM CDT this evening for Monroe IL-Randolph
IL-Saint Clair.
&&
WFO LSXHazardous weather outlook, Jul 8, 2:46 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 246 PM CDT Fri Jul 8 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-092000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 246 PM CDT Fri Jul 8 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are forecast through the early overnight hours. A strong to severe storm or two is possible in southeast Missouri and southwest Illinois through early this evening. Damaging winds would be the primary threat. Excessive heat will continue through early this evening across parts of east central and southeast Missouri as well as southwest Illinois. Please see the associated heat products for more details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance of thunderstorms Monday night across portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible in southeast Missouri and southwest Illinois through early this evening. Spotters are encouraged to report any hail or wind damage to the National Weather Service. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:46 AM CDT | Areal Flood Advisory | LSX | Shelby | 2 hr |
| Jul 8, 12:49 AM CDT | Severe Thunderstorm Warning | LSX | Shelby | 41 min |
| Jul 8, 2:16 AM CDT | Areal Flood Advisory | LSX | Lewis, Marion | 3 hr |
| Jul 8, 2:38 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 3 hr |
| Jul 8, 3:05 AM CDT | Heat Advisory | LSX | Crawford, Franklin, Gasconade, Jefferson, Osage, Sainte Genevieve and 4 more | 17 hr |
| Jul 8, 1:19 PM CDT | River Flood Warning | LSX | Lewis | 7 hr |
| Jul 8, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 29 min |
| Jul 8, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 24 min |
| Jul 8, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Saint Francois, Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.